Journal of Pharmacy Practice · 2015 · 15 citations · 4 references
MedicineInternal MedicinePharmacotherapyPulmonologyRespiratory PharmacotherapyVentilationAcute Lung InjuryAcute Respiratory Distress SyndromeEosinophilic DisordersRespiratory ComplicationsRespiratory DiseaseRespiratory MedicineCorticosteroid Pulse TherapyEosinophilic Disease TherapyEosinophilic PneumoniaMechanical Ventilation LiberationMechanical Ventilation OxygenationMethylprednisolone UseNoninvasive Positive Pressure VentilationPneumonia Empiric Therapy
OBJECTIVE: To describe 2 cases of drug-induced eosinophilic pneumonia in patients with variable exposure to daptomycin. REPORT: In our first case, a 77-year-old male was transferred to our facility for hypoxic respiratory failure, which occurred 1 day after completing a course of daptomycin. There was high clinical suspicion for daptomycin-induced eosinophilic pneumonia, thus the patient was started on intravenous methylprednisolone 40 mg every 6 hours. Within 72 hours, he was liberated from mechanical ventilation, as he experienced dramatic clinical improvement in regard to his oxygenation and radiographs. Approximately 6 weeks after case 1, a second case of eosinophilic pneumonia related to daptomycin was diagnosed. This case occurred in a 74-year-old female who developed respiratory failure requiring noninvasive positive pressure ventilation 72 hours after initiation of a second course of daptomycin. She was treated with methylprednisolone 60 mg every 6 hours and avoided the need for endotracheal intubation and mechanical ventilation. CONCLUSION: Since this potentially life-threatening adverse effect of daptomycin appears more common than previously reported, clinicians should have a high level of suspicion in any patient with recent daptomycin exposure who presents with pulmonary symptoms. In many cases, this process is highly responsive to prompt initiation of corticosteroid therapy.
4
Eosinophilic pneumonia induced by daptomycin
Don Hayes, Michael Anstead, Robert J. Kuhn · Journal of Infection · 2007 · 64 citations
Ciprofloxacin-induced acute interstitial pneumonitis
David Steiger, Lukas Bubendorf, Michael Oberholzer et al. · European Respiratory Journal · 2003 · 22 citations · Full text